MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number ME2064
Medical Device Problem Codes Break (1069); No Flow (2991)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products -non-bd used microclave.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient age and dob requested but not provided.
 
Event or Problem Description
It was reported that the nurse had to change out the newer extension set with the 0.2micron filter 3 separate times due to the device alarming "patient side occlusion".The nurse checked the patient's iv site for patency which had good blood return.The nurse eventually switched to one of the previously used extension set material numbers and added a filter to have the infusion complete without further complications.The nurse noted that the previous extension set that they used was 2ml, whereas this extension set is for only 0.6ml.It is also noted on the attached picture that the male luer appears to be broken or inappropriately separated.It is noted that the product has a spin collar male luer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of occlusion alarms was not confirmed.Functional testing of priming and infusion testing was successful and did not replicate any occlusions or occlusion alarms with the received set.The customer did not send in the pump module this event took place on.The customer¿s report that the male luer appears to be broken or inappropriately separated was not confirmed.The male luer was not observed to be broken or separated.The spin collar does separate from the male luer but is intended by design.No anomalies were observed with the received set during visual inspection.The root cause of the customer¿s report could not be identified because no occlusions, occlusion alarms, or difficulties priming were replicated during internal lab testing.The root cause of the customer¿s report could not be determined because no breaks or inappropriate separations were observed with the received set.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8787044
Report Number9616066-2019-01945
Device Sequence Number1690126
Product Code FPA
UDI-Device Identifier10885403236280
UDI-Public10885403236280
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberME2064
Device Catalogue NumberME2064
Device Lot Number18117183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING,8100,8015,THERAPY DATE UNKNOWN